Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 237, NWS Pueblo, CO

August 16, 2015Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 16, 2015, 8:05 PM MDT for Baca County, Colorado. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2015, 8:05 PM MDT (02:05 UTC)
Expired
Aug 16, 2015, 8:45 PM MDT
In force
40 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Baca County, CO

The radar

The Pueblo radar (KPUX), 170 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 8:23 PM MDTHAIL 1.57 Nw Springfield, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.1 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
2253 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

039 
WUUS55 KPUB 170205
SVRPUB
COC009-170245-
/O.NEW.KPUB.SV.W.0237.150817T0205Z-150817T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
805 PM MDT SUN AUG 16 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BACA COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 845 PM MDT

* AT 804 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
  PRITCHETT...OR 13 MILES WEST OF SPRINGFIELD...MOVING EAST AT 25
  MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3740 10295 3757 10291 3752 10241 3725 10253
TIME...MOT...LOC 0204Z 282DEG 21KT 3747 10284 

HAIL...1.50IN
WIND...60MPH
 
$$

28
4 follow-up statements
218 
WWUS55 KPUB 170211
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
811 PM MDT SUN AUG 16 2015

COC009-170245-
/O.CON.KPUB.SV.W.0237.000000T0000Z-150817T0245Z/
BACA CO-
811 PM MDT SUN AUG 16 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR NORTHWESTERN BACA COUNTY...

AT 811 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF PRITCHETT...OR 9 MILES WEST OF SPRINGFIELD...MOVING EAST AT 25
MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3740 10295 3757 10287 3752 10241 3725 10253
TIME...MOT...LOC 0211Z 282DEG 21KT 3746 10279 

HAIL...1.50IN
WIND...60MPH
 
$$
28
449 
WWUS55 KPUB 170219
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
819 PM MDT SUN AUG 16 2015

COC009-170245-
/O.CON.KPUB.SV.W.0237.000000T0000Z-150817T0245Z/
BACA CO-
819 PM MDT SUN AUG 16 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR NORTHWESTERN BACA COUNTY...

AT 819 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPRINGFIELD...
MOVING EAST AT 25 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3741 10293 3757 10283 3752 10241 3725 10253
TIME...MOT...LOC 0219Z 282DEG 21KT 3745 10273 

HAIL...1.50IN
WIND...60MPH
 
$$

28
368 
WWUS55 KPUB 170225
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
825 PM MDT SUN AUG 16 2015

COC009-170245-
/O.CON.KPUB.SV.W.0237.000000T0000Z-150817T0245Z/
BACA CO-
825 PM MDT SUN AUG 16 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR NORTHWESTERN BACA COUNTY...

AT 825 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPRINGFIELD...
MOVING EAST AT 25 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3741 10289 3757 10279 3752 10241 3725 10253
TIME...MOT...LOC 0225Z 267DEG 24KT 3746 10267 

HAIL...1.50IN
WIND...60MPH
 
$$

28
106 
WWUS55 KPUB 170237
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
837 PM MDT SUN AUG 16 2015

COC009-170245-
/O.CON.KPUB.SV.W.0237.000000T0000Z-150817T0245Z/
BACA CO-
837 PM MDT SUN AUG 16 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR CENTRAL BACA COUNTY...

AT 837 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPRINGFIELD...
MOVING EAST AT 35 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3736 10274 3756 10269 3752 10241 3725 10253
TIME...MOT...LOC 0237Z 274DEG 29KT 3745 10254 

HAIL...1.50IN
WIND...60MPH
 
$$

28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:53 PM MDT, 4 hours 12 minutes earlier.

Area forecast discussion, Aug 16, 3:53 PM MDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
353 PM MDT SUN AUG 16 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 247 PM MDT SUN AUG 16 2015

MAIN NEAR/SHORT TERM METEOROLOGICAL CONCERNS CONTINUE TO BE POPS AND
TEMPERATURES...INCLUDING THE POTENTIAL FOR LOCALLY HEAVY RAINFALL
AND STRONG TO SEVERE THUNDERSTORM POTENTIAL AT TIMES WITH INCREASING
SEVERE POTENTIAL BY LATER MONDAY.

FORECAST DISTRICT CURRENTLY EXPERIENCING VARIABLE CLOUDS IN
COMBINATION WITH ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY AS WELL
AS CONTINUED ABOVE SEASONAL MID-AUGUST AFTERNOON TEMPERATURES OVER
MANY LOCATIONS.

LATEST PV ANALYSIS...REAL-TIME DATA...COMPUTER SIMULATIONS AND
FORECAST MODEL SOUNDINGS INDICATE THAT UPPER HIGH WILL REMAIN
CENTERED OVER SOUTHERN CALIFORNIA THROUGH 00Z TUESDAY.

THE COMBINATION OF MORE THAN ADEQUATE ATMOSPHERIC MOISTURE AND UPPER
ENERGY WILL ALLOW SCATTERED THUNDERSTORMS TO CONTINUE OVER THE
MAJORITY OF THE FORECAST DISTRICT AT TIMES INTO MONDAY
EVENING...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.

AS TOUCHED UPON IN PREVIOUS DISCUSSIONS...SOME OF THE STRONGER
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AS
WELL AS LOCALIZED FLASH FLOODING POTENTIAL AS PRECIPITABLE WATER
VALUES REMAIN ABOVE MID-AUGUST CLIMATOLOGICAL AVERAGES DURING THE
NEAR/SHORT TERM.

IN ADDITION...PROJECTED LOCALIZED CAPES...LIS AND BULK SHEAR VALUES
APPROACHING/EXCEEDING 1800 J/KG...-5C AND 40 KNOTS RESPECTIVELY AT
TIMES...ESPECIALLY BY LATER MONDAY WILL ALLOW FOR AN INCREASING
POTENTIAL OF SEVERE THUNDERSTORMS...PRIMARILY OVER EASTERN SECTIONS
OF THE FORECAST DISTRICT.  RECENT SPC DAY 2 CONVECTIVE OUTLOOK HAS A
LARGE SECTION OF EASTERN COLORADO IN THEIR SLIGHT RISK SEVERE
THUNDERSTORM OUTLOOK.  AS ALWAYS...WFO PUEBLO WILL CLOSELY MONITOR
AND ISSUE WATCHES...ADVISORIES AND WARNINGS AS NEEDED.

MAXIMUM AND MINIMUM TEMPERATURES DURING THE NEAR/SHORT TERM ARE
PROJECTED TO RUN NEAR TO ABOVE MID-AUGUST CLIMATOLOGICAL AVERAGES.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 247 PM MDT SUN AUG 16 2015

...GOOD SEVERE POTENTIAL MONDAY EVENING WITH ANOTHER DISTURBANCE
MOVING THROUGH TUESDAY AFTERNOON AND EVENING...

SEVERE POTENTIAL CONTINUES TO LOOK GOOD FOR MONDAY EVENING.  A
STRONG SHORTWAVE WILL TRACK SOUTHEAST ACROSS THE REGION DURING THE
EVENING...WITH CONVECTION THAT FIRES IN THE AFTERNOON...MERGING
INTO A COMPLEX AND CONTINUING EAST ACROSS THE PLAINS THROUGH THE
EVENING HOURS.  SHEAR CONTINUES TO LOOK GOOD FOR ROTATING CELLS.
0-6KM BULK SHEAR VALUES ARE STILL COMING IN AT ABOUT 50 KNOTS
NORTH TO 35 KNOTS SOUTH.  THIS...COMBINED WITH GOOD LIFT FROM
THE SHORTWAVE...GOOD MOISTURE AND INSTABILITY...SHOULD PROVIDE
THE INGREDIENTS FOR STRONG TO SEVERE CONVECTION ACROSS THE
PLAINS MONDAY EVENING.  PRIMARY THREATS WILL LIKELY BE LARGE
HAIL...DAMAGING WINDS...FLASH FLOODING AND LIGHTNING.
HOWEVER...ADEQUATE ENVIRONMENTAL SHEAR WILL EXIST FOR THE
POSSIBILITY OF A FEW TORNADOES...ESPECIALLY GIVEN THE FAVORABLE
VALUES OF THE OTHER PARAMETERS.  THE GREATEST RISK FOR TORNADOES
MONDAY EVENING SHOULD FAVOR NORTHERN AND EASTERN PARTS OF THE
PLAINS.

TUESDAY AND TUESDAY NIGHT...LATEST FORECAST MODELS ARE TENDING TO
DIG A SECOND SHORTWAVE DEEPER INTO COLORADO THAN ONCE THOUGHT. SINCE
THIS TREND KEEPS SHOWING UP...STARTING TO BELIEVE IT MORE AND MORE.
THIS WILL MEAN A FAIRLY STRONG SHORTWAVE AND ASSOCIATED SURFACE COLD
FRONT WILL MOVE THROUGH THE EASTERN MOUNTAINS AND PLAINS TUESDAY
AFTERNOON AND NIGHT.  THIS SYSTEM SHOULD BRING SOME COOL BREEZES TO
THE EAST TUESDAY AFTERNOON...FOLLOWED BY A FEW SHOWERS AND POSSIBLY
A FEW THUNDERSTORMS...ESPECIALLY ALONG AND NEAR THE EASTERN MOUNTAIN
AREAS.  THIS SYSTEM LOOKS MORE LIKE AN EARLY FALL STATIFORM SYSTEM
RATHER THAN A SUMMER CONVECTIVE SYSTEM.  THE PRECIP GENERATION LOOKS
TIED TO THE LOW LEVEL UPSLOPE FLOW AND UPPER LEVEL DYNAMIC
LIFT...RATHER THAN CONVECTIVE PROCESSES. SO...SUSPECT PRECIPITATION
AMOUNTS WILL BE LIGHTER...MORE LIKE STRATIFORM PRECIP EVENTS.  THERE
COULD BE SOME EMBEDDED CONVECTION THIS TIME OF YEAR BUT ANY HIGH
RAINFALL AMOUNTS SHOULD BE PRETTY ISOLATED.

ON WEDNESDAY...THE DISTURBANCE SHOULD BE MOVING EAST LEAVING DRIER
CONDITIONS...BUT ALSO A MUCH COOLER AIRMASS.  CURRENT HIGHS FOR THE
PLAINS ON SATURDAY ARE PROJECTED IN THE 70S...BUT THESE MAY HAVE TO
BE ADJUSTED LOWER...DEPENDING ON HOW STRONG THIS EARLY PUSH OF COOL
AIR REALLY IS.  SOME LINGERING ISOLATED SHOWERS POSSIBLE IN A FEW
SPOTS THIS DAY BUT MOST LIKELY A DRY DAY FOR MOST AREAS.

THURSDAY THROUGH SUNDAY...SOUTHERN COLORADO WILL ENTER A PERIOD OF
DRIER...WESTERLY FLOW.  HOWEVER...MONSOON MOISTURE WILL BE GRADUALLY
MAKING ITS WAY BACK INTO THE REGION WITH TIME.  RIGHT NOW...PRECIP
CHANCES LOOK PRETTY BLEAK FOR MOST AREAS THURSDAY AND FRIDAY...BUT
THEY START TO CREEP UP AGAIN SATURDAY...AND ESPECIALLY SUNDAY.
ALSO...AFTER THE BRIEF COOL SPELL WEDNESDAY...TEMPERATURES WILL BE
QUICK TO CLIMB BACK TO SUMMERTIME LEVELS AGAIN BY THURSDAY AND
REMAIN THERE INTO THE WEEKEND.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 247 PM MDT SUN AUG 16 2015

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
CONTINUE INTO THE EVENING HOURS AND THEN AGAIN BY MONDAY AFTERNOON
...ESPECIALLY NEAR THE KCOS AND KPUB TAF SITES.  SOME STORMS COULD
BE ON THE STRONG SIDE WITH HAIL AND LOCAL WIND GUSTS IN THE 40-50 KT
RANGE AT TIMES. IN ADDITION...AREAS OF LOW CEILINGS WILL BE POSSIBLE
FROM LATER TONIGHT INTO EARLY MONDAY MORNING OVER THE SOUTHEASTERN
COLORADO PLAINS AND THESE LOW CEILINGS HAVE THE POTENTIAL TO IMPACT
KCOS AND KPUB...ESPECIALLY AFTER MIDNIGHT...ALTHOUGH CONFIDENCE IS
NOT HIGH ENOUGH TO PLACE IN TAFS AT THIS TIME.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...77
LONG TERM...LW
AVIATION...77
Hazardous weather outlook, Aug 16, 11:25 AM MDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1125 AM MDT SUN AUG 16 2015

COZ058>089-093>099-171730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1125 AM MDT SUN AUG 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
OVER THE MOUNTAINS. STORMS WILL THEN BECOME MORE NUMEROUS AS THEY
MOVE EASTWARD ACROSS THE PLAINS BY LATER THIS AFTERNOON AND
EVENING. ALL STORMS TODAY WILL BE CAPABLE OF PRODUCING FREQUENT
LIGHTNING...SMALL HAIL...AND BRIEF GUSTY WINDS. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE...ESPECIALLY THIS EVENING ACROSS
THE EASTERN PLAINS.

A COUPLE OF STORMS EAST OF INTERSTATE 25 COULD BECOME STRONG TO
SEVERE...WITH HAIL UP TO ONE INCH AND WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE AREA
MONDAY AFTERNOON AND EVENING...ESPECIALLY ACROSS THE EASTERN
MOUNTAINS AND PLAINS. ALL STORMS MONDAY WILL BE CAPABLE OF
PRODUCING FREQUENT LIGHTNING...SMALL HAIL...AND BRIEF GUSTY WINDS.
SEVERAL SEVERE STORMS WILL BE POSSIBLE OVER THE EASTERN
MOUNTAINS...INTERSTATE 25 CORRIDOR AND EASTERN PLAINS...WITH HAIL
UP TO 2 INCHES IN DIAMETER AND WIND GUSTS OVER 60 MPH. LOCALLY
HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE
POSSIBLE...ESPECIALLY FROM THE INTERSTATE 25 CORRIDOR EASTWARD
ACROSS THE PLAINS.

FROM TUESDAY THROUGH SATURDAY...ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY OVER THE
MOUNTAINS. THREATS FROM THESE STORMS WILL BE LIGHTNING AND BRIEF
GUSTY WINDS TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTH CENTRAL AND
SOUTHEAST COLORADO.

In the hours before

Special weather statement, Aug 16, 5:09 PM MDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
509 PM MDT SUN AUG 16 2015

COZ084-085-162345-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
509 PM MDT SUN AUG 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY
UNTIL 545 PM MDT...

AT 508 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER NORTHERN COLORADO SPRINGS...JUST EAST OF THE AIR FORCE ACADEMY.
THIS STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG
WITH HEAVY RAIN AND POSSIBLY SMALL HAIL.

LOCATIONS IMPACTED INCLUDE...
NORTHERN COLORADO SPRINGS...GLENEAGLE...BLACK FOREST AND CIMARRON
HILLS.

LAT...LON 3893 10483 3905 10483 3905 10459 3889 10466
TIME...MOT...LOC 2308Z 294DEG 3KT 3899 10477

28
Special weather statement, Aug 16, 5:45 PM MDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
545 PM MDT SUN AUG 16 2015

COZ094-170015-
EASTERN LAS ANIMAS COUNTY CO-
545 PM MDT SUN AUG 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS COUNTY
UNTIL 615 PM MDT...

AT 545 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BRANSON...OR 22 MILES NORTH OF DES MOINES...MOVING NORTH AT 5 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
BRANSON.

LAT...LON 3702 10371 3701 10394 3713 10396 3716 10364
TIME...MOT...LOC 2345Z 179DEG 5KT 3709 10383

28
Special weather statement, Aug 16, 6:11 PM MDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
611 PM MDT SUN AUG 16 2015

COZ094-170100-
EASTERN LAS ANIMAS COUNTY CO-
611 PM MDT SUN AUG 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS COUNTY
UNTIL 700 PM MDT...

AT 610 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF BRANSON...OR 19 MILES NORTH OF DES MOINES...MOVING EAST
AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN LAS
ANIMAS COUNTY.

LAT...LON 3710 10380 3712 10379 3710 10332 3702 10333
      3700 10335 3700 10382
TIME...MOT...LOC 0010Z 280DEG 16KT 3702 10372

28
Local storm report, Aug 16, 6:28 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
628 PM MDT SUN AUG 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HEAVY RAIN       5 E AIR FORCE ACADEMY   38.98N 104.77W
08/16/2015  M1.22 INCH       EL PASO            CO   USGS

0620 PM     HEAVY RAIN       2 ENE AIR FORCE ACADEMY 38.98N 104.83W
08/16/2015  M0.55 INCH       EL PASO            CO   USGS

&&

28
Special weather statement, Aug 16, 7:14 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
714 PM MDT SUN AUG 16 2015

COZ094-170200-
EASTERN LAS ANIMAS COUNTY CO-
714 PM MDT SUN AUG 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS COUNTY
UNTIL 800 PM MDT...

AT 713 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTH OF KIM...OR 39 MILES WEST OF SPRINGFIELD...MOVING
SOUTHEAST AT 5 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL LAS
ANIMAS COUNTY.

LAT...LON 3738 10348 3751 10332 3746 10311 3720 10327
TIME...MOT...LOC 0113Z 313DEG 4KT 3740 10334

28
Local storm report, Aug 16, 7:39 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
739 PM MDT SUN AUG 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HEAVY RAIN       4 SE AIR FORCE ACADEMY  38.93N 104.82W
08/16/2015  M0.75 INCH       EL PASO            CO   USGS

0715 PM     HEAVY RAIN       5 E AIR FORCE ACADEMY   38.98N 104.77W
08/16/2015  M1.26 INCH       EL PASO            CO   USGS

0720 PM     HEAVY RAIN       2 ENE AIR FORCE ACADEMY 38.98N 104.83W
08/16/2015  M0.79 INCH       EL PASO            CO   USGS

&&

28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 6:11 PM MDTSpecial Weather StatementPUBLas Animas49 min
Aug 16, 7:14 PM MDTSpecial Weather StatementPUB46 min
Aug 16, 7:30 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers30 min
Aug 16, 7:59 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers46 min
Aug 16, 8:34 PM MDTAreal Flood AdvisoryPUBKiowa, Prowers3 hr
Aug 16, 8:44 PM MDTSevere Thunderstorm WarningPUBBaca31 min
Aug 16, 8:46 PM MDTSevere Thunderstorm WarningPUBProwers44 min
Aug 16, 8:51 PM MDTFlash Flood WarningPUBProwers3 hr
Aug 16, 9:12 PM MDTSevere Thunderstorm WarningPUBBaca32 min
Aug 16, 9:19 PM MDTFlash Flood WarningPUBProwers116 min
Aug 16, 9:59 PM MDTSpecial Weather StatementPUBProwers46 min
Aug 16, 11:18 PM MDTFlash Flood WarningPUBProwers3 hr
Aug 17, 2:48 PM MDTSevere Thunderstorm WarningPUBEl Paso27 min
Aug 17, 2:57 PM MDTSpecial Weather StatementPUBFremont48 min
Aug 17, 3:09 PM MDTSevere Thunderstorm WarningPUBEl Paso36 min
Aug 17, 3:49 PM MDTTornado WarningPUBEl Paso, Teller26 min
Aug 17, 3:55 PM MDTSevere Thunderstorm WarningPUBEl Paso50 min
Aug 17, 4:09 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller15 min
Aug 17, 4:13 PM MDTSevere Thunderstorm WarningPUBEl Paso25 min
Aug 17, 4:42 PM MDTSpecial Weather StatementPUBEl Paso48 min
Aug 17, 4:45 PM MDTSpecial Weather StatementPUBEl Paso45 min
Aug 17, 5:08 PM MDTSpecial Weather StatementPUBBaca67 min
Aug 17, 5:57 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Otero48 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.